Open
4
Apr
2016

5 Tips For Reducing Stomach Bloating After Breast Augmentation Surgery

Some of my Montreal breast augmentation patients complain about stomach bloating after surgery. However, it is important to remember that it is generally not harmful. Maximum swelling usually occurs 3-5 days after your surgery and it will generally go away completely in two weeks and even as early as 5 to 7 days.

Reduce Stomach Bloating

What Causes Stomach Bloating After Breast Augmentation Surgery?

  1. Stomach bloating is generally related to several different factors. It can be due to the anesthesia drugs or pain medication, which can slow down one’s bowels. A lack of movement due to the fact that patients’ activity is generally limited for some time, can also contribute to this as well. Overall, slow digestion can cause both stomach bloating and constipation. However, over the next few days your body will filter out the effects of the anesthetic, pain medication or antibiotics. Keep in mind that if your bowels do not return to normal after 6 days, it is advised to contact your doctor.
  2. The second cause of stomach bloating is due to swelling. This is the result of the actual fluid from your lower chest, breasts and upper abdomen. The fluid naturally moves downward due to gravity.

Tips for Reducing Stomach Bloating:

Here are some ways that might help you to reduce stomach bloating and make you feel much more comfortable after your surgery:

  • Stay Hydrated. Water is crucial in order to return to your normal bowel function. Ensure that you drink at least eight glasses each day.
  • Do Light Movement. Walk around for a few minutes throughout the day to stimulate your digestion. However, it is important not to exercise until your doctor gives his or her approval.
  • Discontinue Pain Medication As Soon As Possible. Narcotics can slow down or even entirely stop your bowel movements, which contributes to bloating. Discontinue them as soon as possible.
  • Take Stool Softeners. This can help if you are suffering from constipation, which can contribute to a bloating sensation.
  • Consider Laxatives. Although this should be a last resource, laxatives can sometimes be useful if none of the above has worked. However, ensure that you take them safely and do not abuse them.

It is important to remember stomach bloating is generally not harmful and will subside in the days and weeks to come. Dr. Fouda Neel is always more than happy to discuss any concerns you may have. Contact our team of experts today for more information.





Leave a Reply


No comments yet



Montreal Clinic

View Map

Dr. Omar Fouda Neel, FRCSC, FACS
111-1455 Rue Peel
Montréal, QC H3A 1T5
(514) 448-2445

Monday through Friday: 9 a.m. to 5 p.m.

Our Associations:
  • asps logo
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1
  • logo1